Georgia, 2008Damaging Winds in Georgia, June 25, 2008
June 25, 2008 · NWS TAE · 2 events in 2 counties and zones
Thunderstorm winds on the 25th downed trees and power lines around Lakeland and north of Valdosta. One home was damaged from a fallen tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds on the 25th downed trees and power lines around Lakeland and north of Valdosta. One home was damaged from a fallen tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 1:30 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT WED JUN 25 2008
.SYNOPSIS...
AT 2 PM EDT...SHOWED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SE ALA AND ESPECIALLY GA ZONES AND ADDITIONAL SHOWERS AND
THUNDERSTORMS ACROSS DIXIE COUNTY. A FEW STORMS HAVE BEEN STRONG
WITH WINDS TO 40 MPH AND POSSIBLY SMALL HAIL.
AT UPPER LEVELS...
LOOKING AT THE BIG PIX...MAIN ACTION IN NRN STREAM WITH TROUGHS, ONE
JUST OFF PAC NW AND ANOTHER OFF NE COAST WITH STRONG WESTERLIES IN
BETWEEN WITH EMBEDDED SHORTWAVES ACROSS SRN CANADA/NRN MOST U.S..
LARGE SCALE PATTERN WILL AMPLIFY NEXT FEW DAYS AS PAC TROUGH MOVES
ONSHORE TONIGHT GENERATING SEVERAL STRONGER SHORTWAVES THAT ROLL EWD
ACROSS NRN TIER STATES. SRN STREAM DOMINATED BY SW DESERT HIGH...
WEAK TROFFING WRN GULF AND RIDGING ACROSS ERN GULF/WRN ATLC. BY
SATURDAY...STRONG RIDGE OVER WRN CONUS WITH TODAYS PAC TROF
DEEPENING OVER GREAT LAKES REGION AND BY SUNDAY...TROF DEEPENS
DOWN OVER SE CONUS PROVING INCREASING UPPER DYNAMICS FOR CWA.
CLOSER TO HOME...AREA LOCATED BETWEEN TROUGH OVER THE WESTERN GULF
AND SFC-H5 RIDGE OVER THE EASTERN GULF INTO THE WRN ATLC. RIDGE
APPEARS TO BE INCHING WWD. AS EVIDENT ON WATER VAPOR LOOP...THIS
MEANS THAT A PLUME OF TROPICAL MOISTURE EMANATING IN GULF OF MEX
WILL STREAM UP EASTERN SIDE OF TROUGH AND ACROSS CWA. ON
THURSDAY...LIGHT SW STEERING FLOW PERSISTS AS CWA LOCATED BETWEEN A
WEAK 500 MB TROUGH OVER THE TENNESSEE VALLEY AND THE BERMUDA HIGH
CENTERED NORTHEAST OF THE BAHAMAS. THIS FLOW WILL BECOME
INCREASINGLY MOIST INTO FRIDAY AS IT TAPS DEEP LAYER MOISTURE FROM
THE TROPICS. ON FRIDAY INTO SATURDAY...MEAN RIDGE AXIS SHIFTS SWD TO
N/CNTRL FLA WITH DEEP LYR LIGHT-MDT WSW FLOW PREVAILING LOCALLY ON
FRIDAY PUSHING CONVECTION FOCUS EWD AND MODERATE WNW FLOW ON
SATURDAY SHUNTING PRECIP ESE. ADDITIONAL CLOUDS AND RAIN WILL
HOPEFULLY RETURN CWA TO NEAR NORMAL TEMPERATURES AND NORMAL OR ABOVE
NORMAL AFTERNOON RAINFALL PATTERNS.
AT LOWER LEVELS...
LOOKING AT THE BIG PIX...SURFACE LOW EXITING NE MINN AND MOVE NEWD
INTO WRN ONTARIO WITH TRAILING FRONT FROM MN THRU IA AND WI WILL BE
FOCUS FOR REST OF THIS AFTERNOONS AND EVENINGS CONVECTION. AS ABOVE
PAC TROF MOVES SE AND DEEPENS THRU WEEKEND... FRONT EVENTUALLY DROPS
SOUTH TO CNTRL ALA/GA BY LATE SUNDAY PROVIDING FOCUS FOR STORMS.
CLOSER TO HOME...HIGH PRESSURE RIDGE FROM THE BAHAMAS TO ACROSS CWA
AND WWD TO MOBILE AL...AND A QUASI-STATIONARY FRONT ROUGHLY
EXTENDING FROM ERN SC THRU MONTGOMERY AL. INCREASING CONVECTION/
OUTFLOWS DEVELOPED AHEAD OF BOUNDARY DURING AFTERNOON AND DROPPED
SOUTH INTO SE ALA/GA ZONES. BY LATE TONIGHT...FRONT WILL APPROACH
NRN CWA...ESPECIALLY IN GA AND THEN STALL AND BEGIN TO DISSIPATE AND
EVENTUALLY WASH OUT OVERNIGHT. STILL DEEPER LAYER MOISTURE WILL
INCREASE AS REFLECTED IN AREA TIME HEIGHT X-SECTIONS AND MODEL
SOUNDINGS. I.E. GFS TAE SOUNDING WITH 1.65 IN PWAT AT 00Z THU
INCREASING TO 1.88 IN PWAT AT 00Z SAT.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
SHORT TERM WILL SHOW INCREASING DEEP LYR MOISTURE..INCREASING CLOUDS
AND RAIN WITH STEERING FLOW VEERING A LITTLE EACH DAY. SO MAX TEMPS
DIP A LITTLE EACH DAY. POP FORECAST WILL LARGELY FOCUS ON LOCAL SEA
BREEZE CLIMO MERGED WITH GFS MODEL BLEND. MODEL TEMPS VERY CLOSE
THRU 1ST 3 PERIODS...THEN GFS A LITTLE WARMER NRN ZONES.
TONIGHT...WILL USE A THIS EVENING GROUP TO ACCOUNT FOR SCT-LOW
LIKELY CONVECTION DUE TO COMBO OF OLD OUTFLOWS FROM BOUNDARY N OF
CWA AND SEA BREEZE INTERACTIONS. SOME STORMS WILL BE STRONG TO
POSSIBLY PULSE SEVERE AND GIVEN WEAK STEERING FLOW PRODUCE LOCALLY
HEAVY RAIN. THEN...SOME CONVECTION WILL LINGER UNTIL MIDNIGHT.
INLAND TEMPS REMAIN AROUND 70. PATCHY FOG AGAIN LIKELY ESPECIALLY
EAST OF APALACHICOLA RIVER.
THURSDAY...UNDER INCREASING CLOUDS MAX TEMPS SLIP TO LOW 90S. LIGHT
AND VRBL OR LIGHT SSW STEERING FLOW WILL ENCOURAGE SEABREEZE
DEVELOPMENT AND LOCALLY HEAVY RAIN. MODEL SOUNDINGS SHOW EQUILIBRIUM
LEVEL ABOVE 42K SO WILL ENCOURAGE TALL STORMS...PLUS WET BULB 3K
BELOW FZ-LEVEL IMPLIES THAT SOME STORMS MAY AGAIN BE STRONG TO ISOLD
SEVERE. WILL GO WITH S-N 50-30 PCT POP GRADIENT AND INCLUDE THAT
SOME STORMS MAY BE STRONG.
FRIDAY...LIGHT TO MODERATE WSW STEERING FLOW. LOW LIKELY POPS ACROSS
CWA. MAX TEMPS SLIP TO AROUND 90.
SATURDAY...MODERATE WLY STEERING FLOW. HI SCT ALONG THE COAST
OTHERWISE HI LIKELY POPS. MAX TEMPS SLIP TO UPPER 80S.
.LONG TERM...
(SAT NIGHT THROUGH WEDNESDAY) THE EXTENDED BEGINS WITH CONTINUED
DEEP LAYER MOISTURE COMING OUT OF THE TROPICS AND NEAR NORMAL
TEMPERATURES AND NORMAL OR ABOVE NORMAL AFTERNOON RAINFALL PATTERNS.
BOTH THE GFS AND EURO AGREE THAT THE ATLANTIC RIDGE AXIS WILL BE
SITUATED TO OUR SOUTH WITH LOW-LEVEL SOUTHWEST TO WESTERLY FLOW
THROUGH THE PERIOD. OTHER FEATURES SHOW A BIG UPPER HIGH SETTLED
INTO THE DESERT SOUTHWEST AND A VIGOROUS SHORT WAVE COMING OUR OF
CANADA. ON SATURDAY NIGHT...THE GFS SHOWS THE SHORT WAVE IN THE
WESTERN GREAT LAKES. THE EURO IS A LITTLE SLOWER. BY MONDAY...THE
SHORT WAVE HAS DUG OUT A DEEP TROUGH ACROSS THE EASTERN U.S. AND IS
SOMEWHAT LINED UP WITH A TROUGH IN THE GULF OF MEXICO. THIS
INCREASES THE AMPLITUDE OF THE RIDGE IN THE WEST AS WELL AS THE
RIDGE OFF THE ATLANTIC SEABOARD. A COLD FRONT PUSHES ITS WAY INTO
NORTHERN GEORGIA FOCUSING MOISTURE AND INSTABILITY ON MONDAY AND
TUESDAY IN OUR REGION. COUPLED WITH FAVORABLE UPPER AIR
PATTERN...ALL THIS POINTS TO AN ACTIVE PERIOD WITH THE WEEKEND AND
INTO THE EARLY PART OF NEXT WEEK PROBABLY BEING THE MOST ACTIVE.
DRIER AIR SHOULD FILTER IN LATE ON TUESDAY AND INTO WEDNESDAY.
&&
.AVIATION...ISOLD SHRA/TSRA WHICH HAVE DEVELOPED OVER PORTIONS OF
SRN AL/GA WILL BECOME MORE NUMEROUS AS THE AFTERNOON PROGRESSES.
ALSO, THE SEA BREEZE WILL BECOME ACTIVE OVER THE INLAND FL PANHANDLE
AND BIG BEND WITH ISOLD-SCT TSRA. HAVE TEMPO GROUPS FOR MVFR
CIGS/IFR VSBYS AND GUSTY WINDS IN TSRA FOR ALL EXCEPT PFN. OUTSIDE
THE TSRA, EXPECT VFR AND S-SWLY 5-10 KTS. CONVECTION WILL BEGIN TO
EBB AND EVENTUALLY DISSIPATE A FEW HOURS AFTER SUNSET, WITH RESIDUAL
MID/HIGH CLOUDS FOR THE REMAINDER OF THE EVENING. THERE IS THE
POTENTIAL FOR PATCHY FOG WITH MVFR VSBYS AT ABY, TLH AND VLD, WITH
IFR VSBY AT VLD.
&&
.MARINE...WINDS AND SEAS WILL BE ABOUT AS LOW AS THEY CAN GET
THROUGH FRIDAY AS THE COASTAL WATERS REMAIN NEAR A HIGH PRESSURE
RIDGE AXIS.
&&
.FIRE WEATHER...INCREASING MOISTURE WILL PRECLUDE FIRE WEATHER
CONCERNS THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 70 92 71 90 / 30 50 30 60
PANAMA CITY 75 90 75 88 / 20 40 30 50
DOTHAN 71 93 72 91 / 20 40 30 60
ALBANY 71 94 72 93 / 30 40 20 60
VALDOSTA 70 93 70 91 / 40 40 30 60
CROSS CITY 71 90 71 89 / 30 50 30 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION/FIRE WEATHER...JAMSKI
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Jun 25, 3:36 AM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 AM EDT WED JUN 25 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
436 AM EDT WED JUN 25 2008 /336 AM CDT WED JUN 25 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
MORNING...MAINLY OVER THE COASTAL WATERS. BRIEF WATERSPOUTS CAN
OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAND THIS
AFTERNOON. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY
SEVERE HAIL AND/OR WIND. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING
WILL BE THE MOST WIDESPREAD THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS
UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
In the hours before
Special weather statement, Jun 25, 12:46 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 PM EDT WED JUN 25 2008
GAZ125-251830-
DOUGHERTY-
146 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY COUNTY...
* UNTIL 230 PM EDT
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ALBANY. THIS STORM WAS
NEARLY STATIONARY.
PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
8-JAMSKI
Special weather statement, Jun 25, 12:53 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT WED JUN 25 2008
GAZ146-251830-
COLQUITT-
153 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT COUNTY...
* UNTIL 230 PM EDT
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOULTRIE...MOVING NORTH AT 11 MPH.
THIS STORM WILL BE NEAR...
NORMAN PARK BY 205 PM EDT.
PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
8-JAMSKI
Special weather statement, Jun 25, 1:28 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EDT WED JUN 25 2008
GAZ127-146-251915-
COLQUITT-WORTH-
228 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN COLQUITT
AND SOUTHERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 315 PM EDT
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NORMAN PARK...OR 10 MILES
NORTH OF MOULTRIE...MOVING NORTH AT 5 MPH.
PEOPLE IN NORTHERN COLQUITT AND SOUTHERN WORTH COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 25, 1:34 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT WED JUN 25 2008
GAZ123-144-251915-
BAKER-CALHOUN-
234 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWESTERN BAKER
AND SOUTHEASTERN CALHOUN COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 315 PM EDT
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LEARY...OR 11 MILES NORTHWEST OF
NEWTON...MOVING NORTHWEST AT 3 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 25, 3:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT WED JUN 25 2008
GAZ121-122-252045-
CLAY-RANDOLPH-
405 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY AND
SOUTHWESTERN RANDOLPH COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 445 PM EDT
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT GAINES...MOVING NORTHEAST AT 7 MPH.
PEOPLE IN CLAY AND SOUTHWESTERN RANDOLPH COUNTIES...INCLUDING THE
CITY OF FORT GAINES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 25, 3:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 PM EDT WED JUN 25 2008
GAZ161-252115-
LANIER-
428 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY IN
SOUTH CENTRAL GEORGIA...
* UNTIL 515 PM EDT
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKELAND...MOVING NORTH AT 3 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Lanier
- When
- June 25, 3:45 PM EST
- Where
- Lanier County, Lakeland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.030, -83.080
A few trees and power lines were down around Lakeland.
Thunderstorm Wind, Lowndes
- When
- June 25, 4:10 PM EST
- Where
- Lowndes County, 10 mi N of Valdosta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.975, -83.280
On Skipper Bridge Road, a traffic light was blown down. Several trees were down, with one on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107773, 107774.